question-icon

Suggest treatment for blood in stool

default
Posted on Fri, 15 May 2015
Question: My 90 year old mother has experienced droplets of red blood while wiping after a bowel movement for about 2 weeks, She has also been alternating between constipation (treats with apple sauce) and loose stool (treats with Kaopecktate) No health issue, no meds no Real problems. What should we do?
doctor
Answered by Dr. Albana Sejdini (2 hours later)
Brief Answer:
avoid constipation as following. ....

Detailed Answer:
Hi,

I have gone through the medical history of your mother and understood your concerns.

As she is having alternating constipation and loose stool, then she might have developed hemorrhoids. The droplets of blood after wiping are due to laceration of rectal mucosa when passing hard stool.

Colonoscopy is advised to evaluate the changes in rectal mucosa and to determine whether hemorrhoids are the possible causes.

For the moment, I highly recommend to -
- encourage her to drink plenty of fluids
- give her more fiber rich foods

in order to avoid further constipation.

All the best!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7198 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for blood in stool

Brief Answer: avoid constipation as following. .... Detailed Answer: Hi, I have gone through the medical history of your mother and understood your concerns. As she is having alternating constipation and loose stool, then she might have developed hemorrhoids. The droplets of blood after wiping are due to laceration of rectal mucosa when passing hard stool. Colonoscopy is advised to evaluate the changes in rectal mucosa and to determine whether hemorrhoids are the possible causes. For the moment, I highly recommend to - - encourage her to drink plenty of fluids - give her more fiber rich foods in order to avoid further constipation. All the best! Dr.Albana